1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Sugars keep going up

Discussion in 'Ask A Question' started by onthegow, Feb 3, 2014.

  1. onthegow

    onthegow · Well-Known Member

    Messages:
    142
    Likes Received:
    39
    Trophy Points:
    48
    Hi. I have posed here several times but I'm at that struggling phase. I have had an increase in sugars for last 6 weeks They keep going to 24+ then come down to around 11-15. I have tried all sorts of thing. I am carb counting and been on the course. I completed insanity back end of last year and levels were good but now not so good. My mood is all over the dam place like a yoyo. I'm on levemir and novo rapid. I have had enough it's doing my head in. Anyone else having this issue. Oh yes I am putting on weight too not crazy amounts but it's gaining. I have tried no carbs but this does not work for me it makes me cranky. Aghhhh I hate diabetes.
     
  2. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    It could be a few things. Basal wrong, QA ratio wrong, or, as you slowly gain weight you are becoming insulin resistant ? I would keep a detailed diary of BG levels, food, insulin etc. I read your levels were good when working out regularly so this could help too. Give all your details to DSN or post here for further advice.


    Sent from the Diabetes Forum App
     
  3. onthegow

    onthegow · Well-Known Member

    Messages:
    142
    Likes Received:
    39
    Trophy Points:
    48
    Cheers mo. I guess I need to do more exercise best dust off my bike and get at it.
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,045
    Likes Received:
    7,203
    Trophy Points:
    298
    What do you mean lack of carbs makes you 'cranky'? Is this a way of saying that you can't get away from them? I suspect you do need to reduce your carbs. What are typical meal patterns? Carb counting is right of course but the question is are you below 200gm/day of carbs
     
  5. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    First and foremost start off with some basal testing, only when you get that right can you look at the other things.
     
  6. Katiemorag

    Katiemorag Type 1 · Member

    Messages:
    16
    Likes Received:
    2
    Trophy Points:
    43
    I found the idea of low carbs really depressing ... a long list of thou shalt not.

    So when I get cranky, I have carbs but only half the portion I would've had with a big portion of veg. It tickles me to be cheating and hopefully I'm limiting the damage.





    Sent from the Diabetes Forum App
     
  7. onthegow

    onthegow · Well-Known Member

    Messages:
    142
    Likes Received:
    39
    Trophy Points:
    48
    Well no is the answer. I try to keep below 200 gm day but honestly it does not happen. This will be the first thing I change.
    Thanks for the replies I'll give it all a go.
     
  8. Kajkam

    Kajkam Parent · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Was interested to read of others BS climbing. I have a 15 yr old daughter (diagnosed July '11 at the age of 12) Did OK until Dec this year. Appendectomy followed by climbing blood sugars. Change from Levemir to Lantus seemed to work for about three week, then back in hospital with BS out of control again. Change back to Levemir - split dose this time - that was two weeks ago and despite the increases recommended by consultants and diabetic nurse she's no better off. Overnight drops from HI to about 20 and then steadily climbs back up during the day. Currently TDD is almost twice her bodyweight. Where do we go next......................about the ring the consultant again, but would appreciate knowing if this has happened to anyone else.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook